Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 216, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 10, 2012, 12:59 PM EDT for Hamilton County, Sequatchie County, Tennessee. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2012, 12:59 PM EDT (16:59 UTC)
- Expired
- Jul 10, 2012, 2:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Hamilton County, TN, Sequatchie County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 1:25 PM EDT | TSTM WND DMG | Soddy-Daisy, TN | COUPLE OF TREES DOWN. |
| Jul 10, 2:03 PM EDT | TSTM WND DMG | Harrison, TN | FEW TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874
WUUS54 KMRX 101659
SVRMRX
TNC065-153-101800-
/O.NEW.KMRX.SV.W.0216.120710T1659Z-120710T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1259 PM EDT TUE JUL 10 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN EAST TENNESSEE...
EASTERN SEQUATCHIE COUNTY IN EAST TENNESSEE...
* UNTIL 200 PM EDT/100 PM CDT/
* AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SODDY-DAISY...OR 11 MILES SOUTHEAST OF DUNLAP...AND MOVING EAST AT
10 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
SODDY-DAISY...HARRISON...MIDDLE VALLEY AND SHADY GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3522 8538 3539 8530 3538 8526 3535 8523
3537 8521 3533 8497 3528 8494 3515 8503
3508 8501 3508 8500 3506 8501
TIME...MOT...LOC 1659Z 290DEG 8KT 3527 8523
$$
DH1 follow-up statement
325
WWUS54 KMRX 101740
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
140 PM EDT TUE JUL 10 2012
TNC153-101750-
/O.CAN.KMRX.SV.W.0216.000000T0000Z-120710T1800Z/
SEQUATCHIE TN-
1240 PM CDT TUE JUL 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR SEQUATCHIE COUNTY IS
CANCELLED...
LAT...LON 3520 8534 3537 8521 3533 8497 3532 8496
3531 8497 3529 8495 3515 8503 3508 8501
3508 8500 3506 8501
TIME...MOT...LOC 1740Z 290DEG 8KT 3519 8513
$$
TNC065-101800-
/O.CON.KMRX.SV.W.0216.000000T0000Z-120710T1800Z/
HAMILTON TN-
140 PM EDT TUE JUL 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR HAMILTON COUNTY...
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MIDDLE VALLEY...OR 11 MILES NORTHEAST OF CHATTANOOGA...
MOVING EAST AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE...
HARRISON.
LAT...LON 3520 8534 3537 8521 3533 8497 3532 8496
3531 8497 3529 8495 3515 8503 3508 8501
3508 8500 3506 8501
TIME...MOT...LOC 1740Z 290DEG 8KT 3519 8513
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:00 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 10, 12:00 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1200 PM EDT TUE JUL 10 2012 .DISCUSSION...FRONTAL BOUNDARY TO OUR NORTH WILL SLOWLY SLIDE SOUTHWARD AND WILL CONTINUE TO PROVIDE SCATTERED CONVECTION ON AND OFF THROUGHOUT THE DAY. WHERE STORMS DEVELOP AND MOVE ALONG A BOUNDARY...RAINFALL AMOUNT HAVE BECOME QUITE SIGNIFICANT AND COULD SEE LOCAL MINOR FLOODING OF LOW LYING AREAS AND NORMAL FLOOD PRONE AREAS. ALL ON TRACK IN THE CURRENT FORECAST...WILL UPDATE TO REMOVE MORNING WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 89 71 85 71 83 / 70 60 60 60 70 KNOXVILLE AIRPORT, TN 86 70 83 71 83 / 70 50 60 60 70 OAK RIDGE, TN 84 70 82 69 81 / 70 50 60 60 70 TRI CITIES AIRPORT, TN 83 66 80 66 82 / 60 30 50 50 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Jul 10, 3:16 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EDT TUE JUL 10 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 316 AM EDT TUE JUL 10 2012 /216 AM CDT TUE JUL 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE MAIN THREAT WITH THESE SLOW-MOVING STORMS WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK. THE MAIN THREAT EACH DAY WILL BE HEAVY RAINFALL...WITH A POTENTIAL FOR FLOODING. THE GREATEST POTENTIAL FOR FLOODING WILL LIKELY BE ON THURSDAY. FREQUENT CLOUD TO GROUND LIGHTNING AND ISOLATED DAMAGING WIND GUSTS ARE ALSO POSSIBLE WITH THE STRONGER STORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS AFTERNOON AND EVENING THROUGH FRIDAY.
In the hours before
Local storm report, Jul 10, 10:29 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1029 AM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 3 NW BLOUNTVILLE 36.56N 82.37W
07/10/2012 SULLIVAN TN 911 CALL CENTER
SEVERAL ROADS CLOSED DUE TO HIGH WATER BETWEEN
BLOUNTVILLE AND BRISTOL
&&
JWINTONSpecial weather statement, Jul 10, 12:14 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1214 PM EDT TUE JUL 10 2012 TNZ081>083-098-099-101715- BLEDSOE TN-HAMILTON TN-MARION TN-RHEA TN-SEQUATCHIE TN- 1114 AM CDT TUE JUL 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...HAMILTON...BLEDSOE... SEQUATCHIE AND RHEA COUNTIES UNTIL 1215 PM CDT/115 PM EDT/... AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF PIKEVILLE TO JASPER...AND MOVING SOUTHEAST AT 5 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DAYTON... CHATTANOOGA...SIGNAL MOUNTAIN...SODDY-DAISY...LOOKOUT MOUNTAIN... HARRISON...POWELLS CROSSROADS...HALETOWN (GUILD)...BRAYTON...LONE OAK...GRAYSVILLE...SALE CREEK...RED BANK...MIDDLE VALLEY...SHADY GROVE...EVENSVILLE AND OLD WASHINGTON. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:58 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Meigs, Rhea, Sequatchie | 3 hr |
| Jul 9, 9:07 PM EDT | Areal Flood Advisory | MRX | Meigs, Rhea, Roane | 113 min |
| Jul 9, 10:32 PM EDT | Flash Flood Warning | MRX | Bledsoe, Meigs, Rhea | 3 hr |
| Jul 9, 10:50 PM EDT | Areal Flood Advisory | MRX | McMinn | 115 min |
| Jul 10, 2:54 AM EDT | Areal Flood Advisory | MRX | Blount, Knox | 93 min |
| Jul 10, 3:39 AM EDT | Areal Flood Advisory | MRX | Campbell, Scott | 111 min |
| Jul 10, 7:16 AM EDT | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan | 119 min |
| Jul 10, 8:02 AM EDT | Flash Flood Warning | MRX | Sullivan | 2 hr |
| Jul 10, 1:35 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 55 min |
| Jul 10, 2:02 PM EDT | Areal Flood Advisory | MRX | Hamilton | 3 hr |
| Jul 10, 2:25 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 65 min |
| Jul 10, 3:03 PM EDT | Flash Flood Warning | MRX | Bradley, Polk | 3 hr |
| Jul 10, 3:07 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Bradley, Loudon, McMinn, Monroe, Polk | 53 min |
| Jul 10, 3:38 PM EDT | Areal Flood Advisory | MRX | McMinn | 3 hr |
| Jul 10, 3:59 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, McMinn, Monroe | 61 min |
| Jul 10, 4:30 PM EDT | Areal Flood Advisory | MRX | Monroe | 2 hr |
| Jul 10, 5:03 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Sevier | 57 min |
| Jul 10, 5:20 PM EDT | Areal Flood Advisory | MRX | Blount | 115 min |
| Jul 10, 6:01 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Jefferson, Sevier | 59 min |
| Jul 10, 6:09 PM EDT | Areal Flood Advisory | MRX | Sevier | 111 min |
| Jul 10, 7:05 PM EDT | Areal Flood Advisory | MRX | Cocke | 115 min |
| Jul 10, 7:11 PM EDT | Areal Flood Advisory | MRX | Sullivan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.